Jump to content
Important Survey - Please Participate ×

My story need advice


[De...]

Recommended Posts

So at the end of March I went and saw a psych cause I was having mild anxiety not every day but just in certain situations she prescribed me lorazepam 0.5 mg to take as needed (the first time I took it it didn’t make me feel well I got heartburn and stuff but people kept saying give it a chance so i did) so I took from the  end of March up until 4/18 and on 4/19 my heart started fluttering and arm was burning. I have never been addicted or withdrew from anything so I didn’t know what was happening. I went to the emergency room and they did a ekg on me and it was abnormal, they did bloodwork and said I wasn’t having a stroke but referred me to a cardiologist and said this was anxiety related and to take my lorazepam. I’ve never had anxiety symptoms like this ever in my life. The worst I got was my stomach would get upset that’s it. So after that went to a cardiologist and he admitted me in the hospital cause at this point my heart was fluttering and racing’s My body was burning and shaking they did a full workup

On my heart and heart is fine and said this was related to panic (this was happening and i wasn’t even panicking at this point ) finally I went back to my psych and I started to

Continue taking the he lorazepam but not a lot  for the next couple weeks and it just got worse I developed insomnia, I oils have chest pains, burning everywhere  and after countless trips to the hospital with no one helping my

Primary finally helped me she gave me propanol to help the symptoms and I stopped cold turkey last Monday right now i am 10 days lorazepam free and most of the symptoms are gone I still get weird burning at the top/side of my head and anxiety attacks/ chest pain here and there.. my questions is how long does withdrawls last ? I was on lorazepam for 2 months taking once a day ? Does anyone know how long this goes on for? My doctor said I had a paradoxical effect that the lorazepam did the opposite of what is was suppose to do any support is appreciated

Link to comment
Share on other sites

Hello Desertvibes, Welcome to BenzoBuddies!

 

I'm so sorry to hear what happened to you, I'm sure it was scary to not know what was causing what.  We get it, we know what these drugs are capable of and what you went through and are still going through is common.  I wish we could tell you how long this will last but everyone is so different, we can't know.

 

Many can take these drugs for years and quit them with no problem, others like you and those of us here can't say the same.  The only thing we can tell you is to not take anymore benzo's to relieve what's happening to you, try not to add other medications while your central nervous system and brain are healing and avoid supplements which you may have negative reactions to.

 

Your best option now is time, it will heal you.  If you'd like to understand more about what you're going through you might want to read

The Ashton Manual , its a great resource for understanding whats happened to you and chapter 3 will list your symptoms. 

 

If you'd like to connect with others going through this the Post-withdrawal Recovery Support  board is a good place to start a thread.

 

Let us know how we can help you.

 

Pamster

 

Link to comment
Share on other sites

Your primary care physician is correct, please listen to her/him. I am glad that you quit taking Ativan. Your question is "how long withdrawal symptoms last? " It is very difficult to predict, if not impossible. Acute withdrawal symptoms could last anywhere from 2 weeks to 8 weeks. Please look into The Ashton Manual. There you will find a table listing the withdrawal symptoms and a time line on how long they lasted for individual participants in Dr. Ashton's study. Click on the link and scroll down to table II. TABLE 2. Major symptoms reported by patients before and after benzodiazepine withdrawal, there you can see how individual symptoms improved with time in 12 study participants

https://www.benzo.org.uk/ashunfi.htm

 

Link to comment
Share on other sites

×
×
  • Create New...